MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Catalog Number 03.110.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, the drill bit would not fit through universal variable angle (va) locking drill guide.The surgeon went to drill through the nominal angle of the drill guide but was not successful despite switching drill bits.It appears the nominal angle part of drill guide was damaged.A different drill guide was used.It is unknown if the procedure was completed successfully.There was no surgical delay noted.No patient consequence reported.Concomitant devices reported: unknown drill bit (part #, unknown, lot# unknown, quantity # unknown).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 03.110.000, lot: l321397: manufacturing site: haegendorf, release to warehouse date: 13.Mar.2017: the device history record shows this lot of 50 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed.Visual inspection: the 1.8 mm universal variable angle locking drill guide (part # 03.110.000, lot # l321397, mfg # 13-mar-2017) was inspected at us cq.Upon visual inspection, it was observed that the inner circumferential surface of the coaxial tip slot which is proximal to the handle was damaged/deformed.The 1.8 mm universal variable angle locking drill guide shows signs of minimal wear and no other issues have been identified.The received condition agrees with the complaint description.Functional test: the 1.8 mm drill bits were not returned, but the functional inspection was performed with 1.79 & 1.81 mm gauge pins (gp32), and the gauge pins were not able to pass through the damaged coaxial tip slot.This confirms the complaint condition.Dimensional inspection: dimensional analysis was performed on the drill guide and the diameter of the coaxial tip slot proximal to the damaged portion measured and it falls within the specification based on the relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.A device history review was performed for the returned instrument¿s lot number and no ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during its usage at the time of surgery while trying to insert the drill bit into the coaxial tip slot.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7777881
Report Number2939274-2018-53300
Device Sequence Number11189000
Product Code FZX
UDI-Device Identifier10886982071804
UDI-Public(01)10886982071804
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.110.000
Device Lot NumberL321397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/23/2018
09/18/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/14/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE UNKNOWN